Couldn't find what you looking for?

TRY OUR SEARCH!

This post is an extension of the

NuvaRing_Weight Gain thread.

Please continue posting within this thread.

Loading...

Oh my gosh you guys!!!

I just started it yesterday and then found this site. I am so scared!!! I am terrified of gaining weight. I think I am insulin resistant so maybe that will help me out in some way? I recently gained 10 lbs (I am a freshman in college...you know..the freshman 15...or 10, in my case) that I am beginning to lose, and I CANNOT stand to gain anymore!

I hope this works for me. If I gain ANY weight, I am going off instantly. I am vegetarian and I have literally been living off of spinach to help me loose my college weight (I'm about 120).

Thanks for your help!!...
Reply

Loading...

Hello. I am not sure what to tell you. I did some researches and I guessed that NuvaRing is the best option for me. At the beginning, everything was OK. I haven't gained a pounds, in the first three months it was all cool, and I was sure that I am using those birth control that doesn't make you gain weight, even if I was sure that all of them can cause you gain a weight. And then - poof! After three months I started to gaining weight abnormally fast. I don't even remember how many pounds I have gained but I was so nervous and sad because of this. I don't know if this a side - effect or something else, but trust me, I am struggling to get my normal weight back again. 

Reply

Loading...

I am so glad to have found this topic. I stopped using the NR three days ago. I had used it for about a year and half and gained around 30 pounds. I am an avid athlete and gym rat so this was extremely frustrating. I gained weight regardless of the intensity of my work outs and diet. I always felt puffy/bloated and became depressed. On day two after stopping NR I think I had to go pee about 7 times in less than 3 hours. I already feel less bloated. I also had vaginal irritation which has began to go away since stopping the NR.
Reply

Loading...

I just Placed the nuvaring about 20 mins ago.. then I found this site. I am going straight to the bathroom and taking it out! I am 26 and had a child almost 3 years ago. I have struggled with weight gain ever since. But I have also been having irregular periods as well, so my DR thought since I am a busy working mom, it would be best for me to try the nuvaring ( since i wont need to try and remember a pill everyday ) but I am trying to loose weight, NOT GAIN IT! so i don't want to chance it. Im already depressed about my weight gain, I don't need to gain more!

So thanks for all of you who have posted XD
Reply

Loading...

I am 28 years old now and have been on one form of birth control or another since I was 16. I started with depo provera and gained about 60 pounds in 3 years. I went off that and was able to lose the weight fairly quickly. I was on lunelle during the weight loss process and it was wonderful until it got discontinued. After that I went on the Nuva Ring. I loved it at first because of the convenience factor. However I have gained about 35 pounds in the 5 years and cannot lose it no matter how strictly I diet and how intensely I exercise. It has been so frustrating! Plus I am more depressed and moody than I have ever been in my life. This message bord has been very helpful to me and I am officially off the ring as of today and never plan to go on any hormonal birth control again! I would rather use condoms than feel the way I have.
Reply

Loading...

>:( So done with this thing! I've put on unexplained weight in the past year and a half or so, and 17 lbs. later, I believe I've found the culprit! The convenience factor and larger breasts are both good, but not worth excessive weight gain and complete loss of sex drive... which kind of defeats the purpose of getting this thing in the first place!! Thanks for your feedback everyone. Glad to know why this is happening now!
Reply

Loading...

I started using this last year and used it for about 6 months. The cramping I had as a side effect was very weird and painful. Then the weight gain was pretty significant--about 15 pounds. Once I stopped using it, about five months ago, I immediately started losing weight and feeling better. I've tried many different kinds of birth control, all of which have caused weight gain. The only one that didn't cause a huge amount of weight gain was Yaz.
Reply

Loading...

I have been on the nuvaRing for year next month and I have gained about 20 pounds. at first i thought it was related to just getting married and the stress of the wedding, ect. I am a health science major and minor in dance. Eating healthy and exercise are a huge part of my life. I couldn't understand why I was gaining wieght. I've entered 10k races, exercise four extreme work outs weekly, and have been keeping track of everything I have been eating for about three months now. I have seen no progress in wieght loss and have become very depressed and discouraged about what else I can do. I had thoughts that it was the ring but thought that I should look up what other people thought before I dicontinued. good to know that I am not alone

ps. I have also experinced mood swings that have shocked me. I have had vaginal irritations after sex. and felt depressed now and again ( could be from the weight gain though)
Reply

Loading...

I went off nuva ring 2 mths ago and have put on 9 lbs without changing anything! I am normally 100 lbs so I know I can't be overweight, but it's going in all the wrong places such as arms, thighs and stomach! I know this has been commented on before and other people are experiencing the same problem. My question is this: does going back on the ring reverse the weight gain? How long before I lose it? Thanks guys!
Reply

Loading...

I've been on Nuva Ring for almost a year and I've noticed a good 15 lb weight gain which is not normal for me at all. I'm 5'6 and my weight usually stays around 115 and I'm over 124 lbs now. Not only the weight gain but my sugar cravings are through the roof, I can't stop wanting sweets it's ridiculous. I also stay hungry, I will eat and want to eat an hour later. I thought it was just me working in a restaurant but I quit eating at work and was eating extremely healthy and on a 500-600 calorie diet trying to lose the weight and nothing has worked not even working out. The first few months I had horrible mood swings, I was an emotional wreck but I thought it was just my body adjusting to the new birth control. I would NOT recommend this birth control unless you want to gain weight and act like a moody crazy lady then go ahead. Needless to say this will be my last month on this horrid Nuva Ring. I've never gained weight before on any type of birth control, I just hope as soon as I stop taking it and continue my dieting that my weight will drop back off.
Reply

Loading...

Wow, I am so glad that I discovered this topic! I got on nuvaring in order to control the extreme back cramps that occurred during my periods. I have always have always had curves, but until I started nuvaring I was extremely muscular. I started nuvaring about 7 months ago and had since gone from about 178, 36D, and a comfortable sz 8 to 197, barely fitting into my sz 14 jeans, and spilling out of my 36DD bras. I thought that the weight gain was the 'freshman 15' since I just started college, but in previous years it have always been able to maintain or lose weight if I worked out, regardless of what I ate. I have exercised consistently and done my best to control my diet, but have had intense cravings for junk food. About a month and a half ago, I became completely fed up and stepped up my exercise from 3 times a week to 6, and constricted my diet, eliminating most junk food and all bread products. I have lost 6 lbs so far, but have been stuck at 191 for the past 3 weeks. I will DEFINITELY be removing nuvaring tonight, and I am not looking back. 
Reply

Loading...

I am sooooo glad I saw these reviews.  I have recently experienced some weight gain as a result of using Nuvaring.  I wasn't sure at first because I am 45 and I'm also in school so I don't always eat correctly.  I contributed the weight gain to both of those factors but reallyl thought it was odd because I couldn't fit clothes that I had just purchased 2 months prior (I bought them in the Winter but couldn't wear them until Summer time because they were summer clothes).  It's extremely unusual for me to gain weight this rapidly.  I've been a size 4 for years.  I can still fit my clothes, but my stomach is hanging over and my hips are spread wide.  My clothes are tight and I also feel and look round in my stomach area.  I have just started taking a diet pill and started back working out, but the more I thought about it, I realized that the Nuvaring is the only thing new that I've introduced to my body within the past 5 months.  I was going to wait until it was time to take it out to stop using it, but after confirming my thoughts with these comments, I will be removing it tonight.  I'd rather deal with the PMS, back pain and cramps.  They're only temporary.
Reply

Loading...

66monique, i am the poster before you and i just wanted to leave some encouraging news. i posted one month ago tomorrow, and have since dropped down another 5 lbs, despite getting sick and having to take two weeks off of the gym. my energy is better, my clothes are starting to fit again, and most of my cravings have gone away. the best of luck to you, and let us know how your journey continuesa:)
Reply

Loading...

I started using the nuvaring about a year ago and i did gain about 5 pounds which wasnt much for me since i weighed 95lbs. I think all birth control can have an affect on weight, some more than others. I got off the nuvaring about 3 months ago because the ring wasnt fitting right and kept slipping down. I am now on Loestrin and have little weight gain.
Reply

Loading...